Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 3, 2001, 10:45 PM CDT for Bailey County, Cochran County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 3, 2001, 10:45 PM CDT (03:45 UTC)
- Expired
- May 4, 2001, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bailey County, TX, Cochran County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:30 AM CDT | Flash Flood | North Portion, TX | Portions of Highway 256 were reported flooded. |
| May 4, 1:30 AM CDT | Flash Flood | West Portion, TX | Several secondary roads in the western portion of the county were reported flooded including Highway 207. |
| May 4, 2:00 AM CDT | Flash Flood | Farwell, TX | Highway 84 was reported flooded in town. |
| May 4, 2:00 AM CDT | Flash Flood | Dimmitt, TX | Highway 385 south of town was flooded. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 040350 FFWLBB TXC017-079-040700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1045 PM CDT THU MAY 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... COCHRAN COUNTY IN NORTHWEST TEXAS BAILEY COUNTY IN NORTHWEST TEXAS * UNTIL 200 AM CDT * AT 1045 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM NORTHERN COCHRAN COUNTY NORTHWEST OF MORTON EXTENDING NORTHEAST TO 5 MILES SOUTH OF MULESHOE. THIS AREA RECEIVED HEAVY RAIN EARLIER THIS EVENING...AND ADDITIONAL HEAVY RAIN WILL RESULT IN SERIOUS FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3377 10303 3367 10287 3385 10265 3422 10263 3410 10284
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 9:30 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 3, 9:30 PM CDT, 1 hour 15 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 930 PM CDT THU MAY 3 2001 THUNDERSTORMS HAVE WEAKENED DURING PAST HOUR AND SITUATION LOOKS TO BE EVOLVING INTO HEAVY RAIN THREAT WITH INCREASING LOW LEVEL JET AND LOTS OF JUICY AREA AHEAD OF COLD FRONT ACROSS THE NW HALF OF THE AREA. DRY LINE HAS RETREATED INTO EASTERN NEW MEXICO WHILE COLD FRONT HAS REMAINED QUASI-STATIONARY FROM THE EASTERN PANHANDLE INTO THE NORTHWESTERN SOUTH PLAINS. HAVE DECIDED TO MENTION LOCALLY HEAVY RAIN IN ZONE UPDATE WITH LOCALIZED FLOODING POSSIBLE. THUNDERSTORMS SHOULD CONTINUE TO SLOWLY WEAKEN AS AIRMASS SLOWLY STABILIZES TOWARD MIDNIGHT. STILL A FEW LARGE HAIcL REPORTS WILL BE POSSIBLE. .LUB...NONE. JAMES
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:00 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 46 min |
| May 3, 7:33 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 42 min |
| May 3, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 8:18 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 42 min |
| May 3, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| May 3, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 45 min |
| May 3, 8:40 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 3 hr |
| May 3, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 46 min |
| May 3, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 47 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 13 min |
| May 3, 9:42 PM CDT | Flash Flood Warning | LUB | Terry | 3 hr |
| May 3, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 10:10 PM CDT | Flash Flood Warning | LUB | Swisher | 3 hr |
| May 3, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 61 min |
| May 3, 11:10 PM CDT | Flash Flood Warning | LUB | Hockley | 3 hr |
| May 3, 11:40 PM CDT | Flash Flood Warning | LUB | Briscoe | 3 hr |
| May 4, 1:01 AM CDT | Flash Flood Warning | LUB | Briscoe, Floyd, Hale, Hall, Swisher | 3 hr |
| May 4, 1:53 AM CDT | Flash Flood Warning | LUB | Bailey, Castro, Lamb, Parmer | 2 hr |
| May 4, 12:15 PM CDT | Flash Flood Warning | LUB | Parmer | 2 hr |
| May 4, 1:08 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.